Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 78, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 8, 2004, 2:54 PM CDT for Independence County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 8, 2004, 4:55 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Independence County, AR
The radar
The Little Rock radar (KLZK), 124 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2595 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 081956 FFWLIT ARC063-082155- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 254 PM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 455 PM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS THREE INCHES OF RAIN HAS FALLEN OVER PARTS OF EASTERN INDEPENDENCE COUNTY. WITH SEVERAL MORE HOURS OF HEAVY RAIN POSSIBLE...FLASH FLOODING IS LIKELY. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3590 9140 3555 9139 3554 9167 3592 9164 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:41 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 8, 2:41 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT THU JUL 8 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY... MCS FROM SOUTHEAST KANSAS MOVING INTO SOUTHWEST MISSOURI AND WILL EVENTUALLY HEAD INTO NORTHWEST ARKANSAS BY THIS EVENING. MEANWHILE...SCATTERED SHOWERS/THUNDERSTORMS WORKING NORTHWARD FROM LOUISIANA. WILL KEEP CHANCE FOR PRECIPITATION THIS EVENING IN NORTHERN COUNTIES AND ALSO IN SOUTH. ONLY ISOLATED PRECIPITATION IN CENTRAL SECTIONS OF STATE. ALL PRECIPITATION PRETTY MUCH GONE BY MIDNIGHT. WEAK AREA OF LOW PRESSURE/SHEAR AXIS WILL CONTINUE FROM TEXAS INTO NORTHERN/WESTERN ARKANSAS THROUGH FRIDAY...WITH RIDGE OF HIGH PRESSURE TO WEST. WITH HIGH NOT QUITE TAKING OVER YET...WILL KEEP SCATTERED SHOWERS/THUNDERSTORMS IN THE FORECAST FRIDAY AFTERNOON/EVENING. OVER THE WEEKEND...SHEAR AXIS GONE WITH HIGH PRESSURE FIRMLY IN CONTROL OF WEATHER PATTERN. ONLY ISOLATED AFTERNOON AND EVENING THUNDER EXPECTED...WITH DRY/HOT CONDITIONS. (46) && .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY SEE NO REASON TO MAKE ANY MAJOR CHANGES TO THE EXTENDED FORECAST TODAY. MAIN REASON...H5 RIDGE WILL BE PREDOMINANT THROUGHOUT MUCH OF THE PERIOD. SOUTHWESTERLY/SOUTHERLY FLOW WILL BE NOTED AT THE SURFACE...KEEPING TEMPERATURES WARM. SEVERAL WEAKNESSES IN THE UPPER FLOW WILL MOVE THROUGH...BUT WITH MOISTURE BEING MARGINAL...AND LACK OF A LARGE SCALE FOCUSING MECHANISM...ANY CONVECTION WILL BE ISOLATED AND DIURNAL IN NATURE. BY WEDNESDAY...UPPER RIDGE WILL SINK SOUTHWARD AND MAY EVEN SHOW A LITTLE RETROGRESSION. NORTHWESTERLY FLOW WILL SET UP ACROSS NORTHERN ARKANSAS. THIS WILL ALLOW SEVERAL IMPULSES TO MOVE DOWN IN THE MEAN FLOW...KEEPING A CONTINUED CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST. BY THURSDAY...NORTHWESTERLY FLOW AT THE UPPER LEVELS MAY ALLOW A SURFACE FRONT TO PUSH INTO THE AREA. HOWEVER...SOLUTIONS ARE ALWAYS A BIT IFFY THIS FAR OUT. WITH PERSISTENT SUMMERTIME PATTERN FOR MUCH OF THE PERIOD...WILL CONTINUE CURRENT POP AND SENSIBLE WEATHER TRENDS OF DIURNAL ACTIVITY. MADE VERY LITTLE CHANGES TO TEMPERATURES. (57) && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 73 92 73 91 / 20 30 20 20 HARRISON AR 70 89 70 88 / 30 30 20 20 HOT SPRINGS AR 74 93 74 91 / 30 30 20 20 PINE BLUFF AR 74 92 74 92 / 30 30 20 20 MOUNTAIN HOME AR 70 89 70 88 / 30 30 20 20 MONTICELLO AR 73 92 73 92 / 30 30 20 20 SEARCY AR 73 91 73 90 / 20 30 20 20 MOUNT IDA AR 74 93 74 92 / 30 30 20 20 RUSSELLVILLE AR 73 91 73 90 / 30 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 46/57
Hazardous weather outlook, Jul 8, 5:00 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 8 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONTAL SYSTEM NEAR THE NORTHERN BORDER OF ARKANSAS THIS MORNING WILL MOVE TO THE NORTH AS A WARM FRONT. WARM AND HUMID AIR WILL REMAIN ACROSS ARKANSAS. ISOALTED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...MOSTLY THIS AFTERNOON AND EVENING. THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE IN THE NORTH CLOSEST TO THE FRONT. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT AN ISOLATED THUNDERSTORM COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. ISOLATED STORMS COULD ALSO DROP AN INCH OR TWO OF RAIN IN LESS THAN AN HOUR ON A SMALL AREA WHICH COULD RESULT IN BRIEF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE ALOFT WILL INCREASE ACROSS ARKANSAS. HOWEVER A WEAK UPPER LEVEL LOW MAY REMAIN IN THE AREA FOR PART OF THE WEEKEND. WEAK SURFACE LOW PRESSURE SYSTEMS OR BOUNDARIES MAY REMAIN IN THE AREA. THIS ALONG WITH CONTINUED WARM HUMID AND UNSTABLE AIR WILL LEAD TO SMALL CHANCES OF SHOWERS AND THUNDERSTORMS. ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS WILL REMAIN POSSIBLE THROUGH THE PERIOD. THE BEST CHANCE FOR THIS WILL BE DURING THE MID TO LATE AFTERNOON. ISOLATED HEAVY RAINS AND FLOODING WILL ALSO BE POSSIBLE. THERE WILL CONTINUE TO BE A CHANCE THAT PARTS OF THE STATE WILL BE AFFECTED BY THUNDERSTORM COMPLEXES COMING OUT OF THE PLAINS. SHOULD THIS OCCUR...STRONG WIND GUSTS AND BRIEF HEAVY RAINS WILL BE THE MAIN HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 47 min |
| Jul 8, 4:14 PM CDT | Severe Thunderstorm Warning | LZK | White | 61 min |
| Jul 8, 6:18 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 37 min |
| Jul 8, 6:54 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 61 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.